Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 106, NWS Tulsa, OK

July 5, 2015Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jul 5, 2015, 8:12 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2015, 8:12 PM CDT (01:12 UTC)
Expired
Jul 5, 2015, 11:15 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Crawford County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
2320 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WGUS54 KTSA 060112
FFWTSA
ARC033-131-060415-
/O.NEW.KTSA.FF.W.0106.150706T0112Z-150706T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
812 PM CDT SUN JUL 5 2015

...FLASH FLOOD EMERGENCY FOR AREAS IN AND AROUND VAN BUREN AND NORTH 
FORT SMITH...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN CRAWFORD COUNTY IN NORTHWESTERN ARKANSAS...
  NORTHWESTERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...

* UNTIL 1115 PM CDT
    
* AT 805 PM CDT...MEDIA REPORTS OF WIDESPREAD SIGNIFICANT FLOODING 
  WITH STALLED VEHICLES AND WATER INTO RESIDENCES.  HEAVY RAINFALL 
  CONTINUES TO FALL ACROSS THIS REGION AND WIDESRPEAD RAINFALL 
  TOTALS OF 4 TO 7 INCHES...WITH LOCAL AMOUNTS NEAR 10 INCHES...CAN 
  BE EXPECTED BEFORE THE RAIN ENDS.

  THIS IS A FLASH FLOOD EMERGENCY FOR AREAS IN AND AROUND VAN BUREN 
  AND NORTH FORT SMITH. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FORT SMITH AND VAN BUREN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

&&

LAT...LON 3543 9430 3537 9431 3539 9440 3545 9440

$$
1 follow-up statement
762 
WGUS74 KTSA 060153
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
853 PM CDT SUN JUL 5 2015

ARC033-131-060415-
/O.CON.KTSA.FF.W.0106.000000T0000Z-150706T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD AR-SEBASTIAN AR-
853 PM CDT SUN JUL 5 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
SOUTHWESTERN CRAWFORD AND NORTHWESTERN SEBASTIAN COUNTIES...

AT 850 PM CDT...THE PUBLIC AND MEDIA REPORTED FLASH FLOODING 
OCCURRING VAN BUREN AND NORTH FORT SMITH.  NUMEROUS REPORTS HAVE 
BEEN RECEIVED OF SEVERELY FLOODED ROADWAYS AND WATER IN SOME 
RESIDENCES.

THE HEAVY RAINFALL HAS ENDED HOWEVER LIGHT RAIN MAY CONTINUE FOR 
ANOTHER HOUR.  ANY ADDITIONAL RAINFALL AMOUNTS WILL BE LESS THAN ONE 
QUARTER INCH. 

FLOODING WILL CONTINUE DESPITE THE HEAVY RAIN ENDING.  EXCESSIVE
RUNOFF WILL KEEP ROADWAYS FLOODED FOR SEVERAL HOURS. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FORT SMITH AND VAN BUREN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3543 9430 3537 9431 3539 9440 3545 9440

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 6:16 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 5, 6:16 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
616 PM CDT SUN JUL 5 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
SCATTERED THUNDERSTORMS...INCLUDING STRONG CELL IMPACTING KFSM AT
PRESENT WILL CONTINUE FOR AN HOUR OR TWO AFTER 00Z BEFORE
DIMINISHING WITH LOSS OF DAYTIME HEATING. RAIN WILL LEAD TO
INCREASED LIKELIHOOD OF REDUCED VIS AT KFSM LATER TONIGHT THOUGH
LOW CEILINGS EXPECTED TO BE THE PREDOMINATE AVIATION IMPACT BY
EARLY MON MORNING WITH WIDESPREAD MVFR CIGS BECOMING VFR BY 18Z.

&&

.PREV DISCUSSION... /ISSUED 351 PM CDT SUN JUL 5 2015/

DISCUSSION...
SEASONABLY HOT TODAY. UNSEASONABLY HUMID. DEWPOINTS
WELL INTO THE 70S...MANY MID 70S.  VINITA LAST HOUR
79 DEWPOINT!

HRRR KEEPS TRYING TO MAKE SHOWERS/SCATTERED THUNDER
IN THE SHORT TERM. WILL CONFINE MENTIONABLE POPS TO
AREAS EAST OF HIGHWAY 75 THIS EVENING. LOWS TONIGHT
IN 70S WITH SOUTHERLY BREEZE.

VERY WET PERIOD..MONDAY NIGHT TUESDAY TUESDAY NIGHT
AND WEDNESDAY.  LOCATIONS FROM ABOUT  INTERSTATE 40
ON NORTH MOST AT RISK. HEAVY RAIN ASSURED NORTHEAST
OK AND NORTHWEST ARKANSAS.  UPPER FLOW DURING ABOVE
PERIOD NOT FAR FROM  PARALLEL TO FRONTAL BOUNDARY.
IN ADDITION PWA VALUES IN 2.0-2.2 BALLPARK. CLASSIC
HEAVY RAIN SET-UP.  HEADLINES WITHHELD AT THIS TIME.
STAY TUNED.                                      GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  93  75  81 /  10  20  80  90
FSM   74  92  74  86 /  30  20  20  50
MLC   74  91  75  84 /  20  10  30  50
BVO   73  93  72  79 /  10  30  90  90
FYV   70  87  72  80 /  20  30  40  60
BYV   70  88  72  80 /  30  20  50  70
MKO   73  91  74  82 /  20  10  40  80
MIO   73  90  72  78 /  20  20  90  80
F10   74  91  74  81 /  10  10  40  70
HHW   74  93  75  88 /  10  10  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...14
Hazardous weather outlook, Jul 5, 5:01 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT SUN JUL 5 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 PM CDT SUN JUL 5 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...GENERALLY NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING...ENDING AFTER SUNSET.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...WESTERN ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE
ACROSS NORTHWEST ARKANSAS THROUGH THE EARLY EVENING
HOURS.  ANY SEVERE STORMS WILL POSE A RISK FOR DAMAGING
WINDS AND HAIL TO NEAR QUARTER SIZE.  ADDITIONALLY...
HEAT INDEX VALUES AROUND 105 DEGREES WILL CONTINUE ACROSS
NORTHEAST OKLAHOMA THROUGH THE REMAINDER OF THE AFTERNOON.

THE RISKS FROM BOTH THUNDERSTORMS AND DANGEROUS HEAT WILL
DIMINISH AFTER SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN
POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A SLOW MOVING COLD FRONT WILL PUSH INTO NORTHEAST OKLAHOMA
MONDAY NIGHT WITH WIDESPREAD SHOWERS AND THUNDERSTORMS
DEVELOPING ALONG THE FRONT.  WIDESPREAD SHOWERS AND THUNDERSTORMS
WILL CONTINUE THROUGH TUESDAY NIGHT IN VICINITY OF THE BOUNDARY
WITH LOCALLY HEAVY RAIN LIKELY ESPECIALLY ACROSS NORTHEAST
OKLAHOMA.

THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY AND THURSDAY THOUGH
THE RISK FOR HEAVY RAIN WILL LESSEN AS THE FRONTAL BOUNDARY
BECOMES LESS DEFINED.  HOT AND DRY WEATHER LOOKS TO RETURN
BY NEXT WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 5, 4:42 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT SUN JUL 5 2015

ARZ020-029-052215-
SEBASTIAN AR-FRANKLIN AR-
442 PM CDT SUN JUL 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SEBASTIAN AND
SOUTHWESTERN FRANKLIN COUNTIES UNTIL 515 PM CDT...

AT 441 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WASHBURN. THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...GREENWOOD...WASHBURN...BURNVILLE...BLOOMER...FORT
CHAFFEE AND MILLTOWN.

LAT...LON 3523 9403 3514 9403 3514 9414 3511 9414
      3517 9423 3532 9416 3527 9392 3523 9392
TIME...MOT...LOC 2141Z 304DEG 3KT 3519 9411
Special weather statement, Jul 5, 5:44 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
544 PM CDT SUN JUL 5 2015

ARZ019-029-052330-
CRAWFORD AR-SEBASTIAN AR-
544 PM CDT SUN JUL 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD AND
NORTHWESTERN SEBASTIAN COUNTIES UNTIL 630 PM CDT...

AT 543 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VAN BUREN. THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT SMITH...VAN BUREN...ALMA...KIBLER...CONCORD...SHIBLEY AND FURRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3536 9442 3549 9444 3551 9423 3534 9421
TIME...MOT...LOC 2243Z 260DEG 1KT 3542 9434
Local storm report, Jul 5, 6:06 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
606 PM CDT SUN JUL 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             FORT SMITH              35.39N 94.40W
07/05/2015  M1.00 INCH       SEBASTIAN          AR   PUBLIC

            SOCIAL MEDIA REPORT WITH PICTURE. RELAYED BY BROADCAST
            MEDIA.

&&

JDS
Local storm report, Jul 5, 6:10 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT SUN JUL 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     FLASH FLOOD      VAN BUREN               35.44N 94.35W
07/05/2015                   CRAWFORD           AR   PUBLIC

            SEVERE STREET FLOODING IN VAN BUREN BY OLD POLICE
            STATION. SOCIAL MEDIA REPORT WITH PICTURE. RELAYED BY
            BROADCAST MEDIA.

&&

JDS
Local storm report, Jul 5, 7:14 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
714 PM CDT SUN JUL 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FLASH FLOOD      FORT SMITH              35.39N 94.40W
07/05/2015                   SEBASTIAN          AR   PUBLIC

            NEIGHBORHOOD FLOODED ON NORTH SIDE OF FORT SMITH. FLOOD
            WATERS NEARING SOME HOMES. RELAYED BY BROADCAST MEDIA.

&&

JDS
Local storm report, Jul 5, 8:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
804 PM CDT SUN JUL 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     FLASH FLOOD      VAN BUREN               35.44N 94.35W
07/05/2015                   CRAWFORD           AR   PUBLIC

            HIGHWAY 59 FLOODED AT SEVERAL LOCATIONS IN VAN BUREN.
            RELAYED BY BROADCAST MEDIA.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:41 PM CDTAreal Flood WarningTSACrawford, Sebastian12 hr
Jul 6, 2:12 AM CDTFlash Flood WatchTSABenton, Carroll, Madison, Washington65 hr

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.